answersLogoWhite
Menstruation

How long does it take to get your period after going off the pill?

484950

Top Answer
User Avatar
Wiki User
2015-07-15 19:23:27
2015-07-15 19:23:27

I've been off the pill since last June, it's almost February (8 months) and i still haven't gotten my period. not pregnant either. my gyno said it's nothing to worry about, especially since my cycle was very irregular before starting the pill. i cant complain..

I stopped taking the pill after being on it for 4 years. I had my first period off the pill on day 57. Not prego as I have taken 4 test (paranoid) so it may take a while for your body to regulate.

I have recently stopped birth control pills and am now on day 40 with no menstrual period. (I am not pregnant.) My ob/gyn told me that some women start on a normal rhythm again immediately and others can take a couple of months.

I was on the pill for 11 years and went off over a month ago. I'm on day 43 and still no period (had a negative pregnancy test yesterday). I've heard it varies widely across individuals - some people will resume right away, others may take up to a year. I'm taking Vitex (agnus catus, chaste tree berry), which is supposed to help regulate menstrual cycles.

1

User Avatar
Wiki User
2014-12-20 22:12:43
2014-12-20 22:12:43

It depends on your body, how long you've been on the pill, health, and cycles prior to the pill.

Once you stop the pill you will get your withdrawal bleed, you should get your first menstrual period within three months of this - if you don't then see your doctor to check that there's nothing wrong. It can take up to 12 months for your cycles to regulate once you come off the pill as it takes time for cycles to get back on track. Remember you can get pregnant once off birth control, although it is best to avoid pregnancy the first year after the pill even if TTC to allow your body to replace nutrients depleted while on the pill, this helps prevent miscarriage.



1

Related Questions

User Avatar

That differs for everyone and depends on where you were in the pill cycle when you stopped for a week. If you don't get a period within four weeks, have a pregnancy test.

User Avatar

Your period should not be delayed from missing a single pill.

User Avatar

Birth control pill will not stop your period unless you continuously take it without missing a pill.

User Avatar

Going off the Pill shouldn't affect your menstrual cycle.

User Avatar

Taking a pill can cause vaginal bleeding and provide some health benefits, but a pill cannot cause you to get a "real period" (ovulation followed by shedding of the vaginal lining) and it can not "jump start" your period. How long it might take your body to resume menstruation depends on the underlying cause of your missing period, and is a question that your health care provider is in the best position to answer.

User Avatar

I was on the pill for 10 years. When I stopped taking the pill it took my body 6 months to have a period. Everyone is different!

User Avatar

A sugar pill is what women take to start their period. It allows the period to start.

User Avatar

I am not sure but i think about 2-4 hours

User Avatar

The length of the first period after the pill is unpredictable. While you're on the pill, the hormones decrease the amount of menstrual flow. You can expect longer and heavier periods, returning to your previous pattern, after you stop the pill.

User Avatar

No. You get a period with/without the pill. All the pill does is protect you from getting pregnant.

User Avatar

You can take the pill which you take everyday leading up to your period but on the week of your period you don't take it. This can sometimes be dangerous for young girls though.

User Avatar

What pill? Not enough information!

User Avatar

Yes, there are various pills that are available. You should speak to your pharmacist, or preferably, your doctor, and they will recomend something for you to delay it. However, if you are on the Pill,by skipping the placebo pills and going straight to the next pack, you will avoid your period for that cycle.

User Avatar

yes you can just continue on to your next packet of your pills and have your period next month.

User Avatar

You can delay your period by continuing to take your pills. You shouldn't get your period when on the pill, hence the placebo week where you do. I've skipped my period before because I was going on vacation, if you're on the mono kind of pill it's really easy to do this.

User Avatar

You'll have no interruption in protection as long as the pill you took was an active pill, not the sugar/placebo/period pill.

User Avatar

No, starting the Pill will not immediately cause a delay in your period and starting the Pill late in your cycle can cause breakthrough bleeding that can last for days or weeks. The pill will start delaying periods after taken for a full cycle, depending on the hormones and your reaction sometimes it takes a couple cycles.

User Avatar

Usually, your period while come during the placebo week of your pills. If you have not started your period even after the placebo week, you should take a pregnancy test.

User Avatar

No. The pill is not based on time of day, but on frequency. You have to take the pill every day to have it work. It doesn't matter if you take it in the morning or the evening as long as you take it.

User Avatar

If you are taking antibiotics, and you got your period while being on the pill, you want to continue to take your pill. Keep in mind that being on antibiotics can lower the affect of the birth control pill.

User Avatar

depending on which pill, anywhere from one month to 6 months, and it won't become regular for several months after it returns.


Copyright © 2020 Multiply Media, LLC. All Rights Reserved. The material on this site can not be reproduced, distributed, transmitted, cached or otherwise used, except with prior written permission of Multiply.